advertisement
Updated 14 February 2013

How much niacin is too much?

Generally, niacin is not very toxic as this vitamin is excreted through the urine. Taking more than 1 000 mg per day will merely cause the face to look flushed for a while.

0
Generally, niacin is not very toxic as this vitamin is excreted through the urine.

Taking more than 1 000 mg per day will merely cause the face to look flushed for a while.

But a niacin intake of 3 g per day can actually damage the liver – especially if the niacin is taken in the form of slow-releasing supplements.

An overdose of the vitamin may be especially dangerous in people suffering from asthma or peptic ulcers.

Taking large doses of niacin (to lower blood cholesterol levels, for example) should only be done under the guidance of a doctor.
 
NEXT ON HEALTH24X
advertisement

Read Health24’s Comments Policy

Comment on this story
0 comments
Comments have been closed for this article.

Live healthier

Contraceptives and you »

Scientists create new contraceptive from seaweed Poor long-term birth control training leads to 'accidents'

7 birth control myths you should stop believing

Will the Pill make you gain weight? Can you fall pregnant while breastfeeding? We bust seven common myths about birth control.

Your digestive health »

Causes of digestive disorders 9 habits that could hurt your digestive system

Your tummy rumblings might help diagnose bowel disorder

With the assistance of an 'acoustic belt', doctors can now determine the cause of your tummy troubles.